weight gain and cfs

Discussion in 'Fibromyalgia Main Forum' started by chloeuk, Mar 27, 2006.

  1. chloeuk

    chloeuk New Member

    I have been unwell for about 7 weeks, started as a virus and then seemed like I was flaring with psoratic arthritis..I have had 2 episodes of extremem joint pain both after a virus so gp thought it was PA..then I began getting other sx like Tachycardia, dizziness, short term memory loss, numbness down one side of my body, acute muscle weakness and muscle heaviness, chest pain and tremors. I was given prdnisone as I couldnt hold anything in my hands with the stiffness. I have lost 75lbs in the last year and it has been a hard long slog and as soon as I started the steroids the weight went on quickly...I was only on a short course but it became clear quickly that I needed more short courses but after the third it wasnt having any effect apart from weight gain.

    I have now seen a rheum who has diagnosed me with cfs( forgot to add to above symptoms exhaustion)I also have a thing called pots its to do with blood pressure and laying down then standing up and blood pressure not changing..I have an apt in a month with an immunologist, have to wait 3 months to see another rheum, the one I saw had me in tears.

    Anyway I have been off of the steroids 2 weeks and weight was going down steadily..I was 150 at start up to 167, freaked me out then last week dropped back to 162, felt better it is going to come off everyone keeps telling me it will b/c it was the steroids...so I weigh in today, my jeans had felt tight but wait for it in the last week I went from 162 up to 177 thats 15lbs in a week...I have been having trouble with my bladder finding it hard to empty and have tried drinking more so it would be easier to go, also taking laxitives b/c on coedine for pain...so has anyone got any ideas why this is happening...it is getting me down so much, all the weight seems to be around my stomache and my ankles are a little swollen...I feel so gutted, none of my clothes fit me, I gave all my fat clothes away....people keep asking if I am depressed I wasnt but I am now.
  2. mollystwin

    mollystwin New Member

    My son took prenisone for his asthma off and on when he was younger. He would always baloon up especially in his face and belly. It would also happen very quickly. It always went away when he went off the steriods, but it took a few weeks.
    Good Luck

[ advertisement ]